Article

Looking beyond the Obvious: Cefepime-induced Nonconvulsive Status Epilepticus

Vinayaka Anuhya1, Sushil Kiran Kunder1, Sharath Madhyastha1★, Veena Nayak1, Raviraja V. Acharya1, Kusugodlu Ramamoorthi1, Avinash Arivazhahan1, Rahul Sai Gangula1★ Corresponding author

  1. 1Departments of Pharmacology and Medicine, Kasturba Medical College, Manipal University, Manipal, Karnataka, India.

CORRESPONDENCE

Sharath Madhyastha

Departments of Pharmacology and Medicine, Kasturba Medical College, Manipal University, Manipal, Karnataka, India.

dr.sharathymc@gmail.com

Received: 01-05-2017; Revised: 29-06-2017; Accepted: 09-08-2017.

Volume 8, Issue 3 · pp. 145–147 · PUBLISHED 2017 · DOI: 10.4103/jpp.JPP_64_17

View on JPP original site ↗

ABSTRACT

Cephalosporins are a commonly used class of antibiotics in various types of infections. Cefepime, a fourth-generation cephalosporin, has been reported to cause neurotoxicity, which can present itself as varied manifestations. Nonconvulsive status epilepticus (NCSE) is a rare manifestation of this neurotoxicity. This condition often proves difficult to diagnose because it is chiefly an electroencephalogram-based diagnosis. The authors report a case of cefepime-induced NCSE in a 57-year-old female patient with compromised renal status.

KEYWORDS

Open in new tab

REFERENCES

As published

Showing references and in-text citations exactly as published.

    Cite this article

    SELECT FORMAT

    Anuhya, V., Kunder, S. K., Madhyastha, S., Nayak, V., Acharya, R. V., Ramamoorthi, K., Arivazhahan, A., & Gangula, R. S. (2017). Looking beyond the Obvious: Cefepime-induced Nonconvulsive Status Epilepticus. Journal of Pharmacology and Pharmacotherapeutics, 8(3), 145–147. https://doi.org/10.4103/jpp.JPP_64_17